MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-R001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the novostich broke while knotting, suture was removed with graspers; the procedure was successfully completed without delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h2, h3, h6: lot number m190284, one spent cartridge, used in treatment, was returned for evaluation.The cartridge was received with disassembled needle assembly.Overall, the cartridge assembly intact with all the components, with no fragments missing.There was no relationship found between the returned cartridge and the reported incident.The suture can break during knotting when suture tensile strength is insufficient to carry applied load.Device designed with suture that conforms to usp 2-0 tensile strength requirements.The instruction for use contains precautions about using of the device under these conditions.Based on the reported issue the probable root cause could be related to surgeon technique issue, though it cannot be confirmed with the information available.Risk management documents were reviewed finding no additional risks that require to be added to the reference document.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
NOVOSTITCH CARTRIDGE 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
MDR Report Key10784668
Report Number3009131204-2020-00035
Device Sequence Number4141676
Product Code GAT
UDI-Device Identifier00853541006105
UDI-Public00853541006105
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K063778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model NumberCTX-R001
Device Catalogue NumberCTX-R001
Device Lot NumberM190284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;